Volume 19, issue 5 (2019)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 9, 3909–4400
Issue 8, 3417–3908
Issue 7, 2925–3415
Issue 6, 2415–2924
Issue 5, 1935–2414
Issue 4, 1463–1934
Issue 3, 963–1462
Issue 2, 509–962
Issue 1, 1–508

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
The motivic Mahowald invariant

J D Quigley

Algebraic & Geometric Topology 19 (2019) 2485–2534

The classical Mahowald invariant is a method for producing nonzero classes in the stable homotopy groups of spheres from classes in lower stems. We study the Mahowald invariant in the setting of motivic stable homotopy theory over Spec(). We compute a motivic version of the C2–Tate construction for various motivic spectra, and show that this construction produces “blueshift” in these cases. We use these computations to show that for i 1, the Mahowald invariant of ηi is the first element in Adams filtration i of the w1–periodic families constructed by Andrews (2018). This provides an exotic periodic analog of the computation of Mahowald and Ravenel (1993) that for i 1, the classical Mahowald invariant of 2i, is the first element in Adams filtration i of the v1–periodic families constructed by Adams (1966).

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Mahowald invariant, root invariant, motivic $v_1$–periodicity, motivic $w_1$–periodicity, motivic Tate construction
Mathematical Subject Classification 2010
Primary: 55P42
Received: 12 February 2018
Revised: 8 November 2018
Accepted: 20 November 2018
Published: 20 October 2019
J D Quigley
Department of Mathematics
University of Notre Dame
Notre Dame, IN
United States
Department of Mathematics
Cornell University
Ithaca, NY
United States